MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13MM PROTECTION SLEEVE-SHORT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13MM PROTECTION SLEEVE-SHORT; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.229
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2018, a cannulated drill bit became stuck in the guide sleeve and would not rotate during an unknown procedure.Both items were removed from the surgery.The nurse took them back to sterile processing to be cleaned by the technician.After cleaning, the drill bit was still stuck and not rotating.There was no surgical delay reported.Patient and procedure outcome are unknown.This report is for one (1) 13mm protection sleeve-short.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part: 03.010.229.Lot: l310398.Manufacturing site: haegendorf.Release to warehouse date: 23.Feb.2017.The device history record shows this lot of 6 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Investigation flow:functional: visual inspection: visual inspection confirmed the reported complaint condition as the device was returned stuck with its mating device.The device could not be disassembled.No further issues were identified.The complaint condition replication and functional inspection is not possible due to the device returned in stuck condition.The received condition does agree with the complaint description.The complaint is confirmed.Dimensional inspection: 13 mm protection sleeve (top level) - (current and manufactured).13 mm protection sleeve - (current and manufactured) were reviewed during the investigation and no design issues were identified.Dimensional analysis of the relevant portions could not be performed due to post manufacture stuck condition.Relevant portions were not accessible for measurement due to stuck condition.Document/specification review: review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: no definitive root cause could be determined from the provided information, however during visual inspection a very slight off-axis insertion of drill with protection sleeve was observed.Therefore, it is possible that any off-axis alignment could have likely contributed to the complaint condition.The complaint is confirmed.However, no design or manufacturing defect or deficiency was observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13MM PROTECTION SLEEVE-SHORT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8069543
Report Number2939274-2018-54972
Device Sequence Number16558619
Product Code LXH
UDI-Device Identifier10886982068118
UDI-Public(01)10886982068118
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.229
Device Lot NumberL310398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer11/19/2018
11/20/2018
12/19/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date11/19/2018
12/10/2018
12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 YR